Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: 'anticipatory anxiety' treatment-please help Jasmine Neroli

Posted by Peter on August 27, 2003, at 5:29:09

In reply to Re: 'anticipatory anxiety' treatment-please help Peter , posted by Jasmine Neroli on August 26, 2003, at 22:40:33

> Hey Peter, boring old me again :)...
>>hey-that's the klonopin fatigue talking! You're not boring, you're fun and terrific! And you've helped me out on this board more than any pdoc I know!
>just noticed your post. I can't remember if I told you on your initial thread, but the GAD anticipatory worries and the resulting insomnia were my first symptoms of my anxiety disorder. After resisting my doc for some time, I agreed to go on Celexa, and it worked like a hot damn for that!! I recommend it! Even now, after coming off Celexa 15 months later, I have no return of those kinds of worries. Just the panicky, hit you from nowhere anxieties that Klonipin seems to be addressing. Also, my daughter has recently started taking Celexa for the same reason and has found it be equally successful.
>>I have taken Celexa before (as well as zoloft, paxil, prozac, luvox, ....)o:
The celexa definitely helped me in many respects, and if that were the SSRI I had with me here, I'd definitely want to take it. But the only one I have is prozac, which I've only tried at low doses in combination with the other meds in my last cocktail, but I think it would, at least theoretically, be just as good for me in terms of its ant-anxiety (SAD and GAD) effects.
> Somehow I doubt that, if you're taking Klonipin, any initial start-up agitation/anxiety from Celexa, would be an issue. I (and my daughter, likewise) found no such symptoms on starting Celexa. I can't comment on Prozac, never taken it. The only 2 people I know that have been on it said they felt like zombies all the time!
>>Yeah, I hope the prozac doesn't have many start-up symptoms. I didn't notice them when I took it last, but again I was taking 7 different other meds simultaneously. I think that Paxil and luvox were the ones that really gave me this annoying akasthisia-like restlesness and insomnia for a week, even though I took klonopin along with them.
> However, I'm not sure the Celexa really stopped me from being "withrawn" consistently..I definitely had "down" times whilst on it. Hope you are able to say "yes" and mean it to at least one invite, over there.
>>Well, basically what I'm doing now is waiting to see if the doc covering for my pdoc gives me the green light (I left a message on his answering machine last night). I'm a little wary still about starting it up without doctors' consent. Also, if I had a choice restarting an SSRI, I'd probably choose celexa or lexapro (never tried the latter). I doubt, though, that the 'covering' pdoc would prescribe me something unless he deemed it an 'emergency.' He'd probably just say it's either 'wise' or 'unwise' to drop the stimulant and begin the prozac. Then the choice is up to me. But, hey, beggars can't be choosers(-:
>>It might be worth it for me to wait until September 2nd. That's the day my pdoc returns, even though I'm not actually booked for an appt. with him until the following week. But I can at least call his private office line and bug him to get a direct answer out of him regarding my starting up an SSRI, and if Prozac would be the right choice this time around; it's got such a long half-life that I'm pretty much stuck with it once I take that first dose! So I wouldn't mind making sure my regular pdoc says it's ok.
>>Also, true that SSRI's have helped my GAD/SAD for months at a time, but they ALL seemed to do something undesirable as well: after a few months, I would start craving alcohol and go on binges. The reasons for this are unclear; my pdoc has hypothesized three reasons: 1) The SSRI's render me emotionally NUMB, causing me to seek excessive stimulation after a time; 2) The SSRI's create a dopamine-deficiency in me after a time (sort of like a 'see-saw' effect; the seratonin levels increase, while the dopamine levels decrease). This is one of the reasons why he began putting me on SSRI's WITH a stimulant after a while, and, alas, the stimulant did seem to curb my cravings for alcohol and make me feel more alive and less numb. But his third hypothesis is that the SSRI switches my mood into a subtle hypomania after a while, and I just want to go a bit crazy. Different pdocs have said different things about this bipolar element of my disorder; some have said I DO NOT HAVE bipolar disorder, and others have said I have BP 'otherwise unspecified.' I don't recall if I've taken an SSRI without a mood stabilizer before. Docs usually don't put bipolar patients on an SSRI unless they're stabilized on a mood stabilizer.
However, I do remember about a month ago, before tapering off the last meds of my cocktail - the strattera and the adderall- but AFTER I had already tapered off the mood stabilizer (lamictal) - my pdoc said I should resume 5mg prozac in response to my rising SA levels. Then my anxiety rapidly and exponentially increased and he decided to have me taper off the adderall and strattera instead, and then, later, as u know, double the klonopin. But my point is that he seemed willing to have me take the prozac AFTER I had already come off the lamictal, so it would have been without any Mood stabilizer.
>>See but these are the only doubts I have about resuming the prozac. My bipolar disorder, if I have it, is neither evident to me nor to any of my family or friends, but if I DO have it and the SSRI will switch me into an 'episode,' I won't be able to come off of prozac rapidly - even if I stop it 'cold turkey,' it's effects will continue for some time.
>>Jas-did you ever see that hilarious movie "What About Bob?' with Bill Murray. I can't stop feeling that I am Bill Murray in that movie! I'm like on pdoc-withdrawal! It's hilarious!
>>Anyway, there's my long-winded dissertation(-:
For now I'm continuing the stim+klonopin combo until I hear the covering pdoc's opinion, and, if he says it's 'unwise,' I might just stay on these 2 until my beloved pdoc returns (since he knows my brain better than this other guy), and he might very well place me on an SSRI that's better for me - celexa or lexapro. Or he might give me good reason as to why something like wellbutrin or another trial of strattera would be better. I do trust him. Who knows? Maybe we will just decide once and for all to have me avoid the French cheese for a few days and get me on an irreversible MAOI, like Nardil or Parnate. Those, I hear, are the wonder meds for all this SAD/GAD/ADHD, etc. Except for the catch-22 risk of tyramine-induced hypertension; we considered an irreversible MAOI in the past (I've been on a RIMA - moclobemide - but it wasn't very effective for me), but my general anxieties made it virtually impossible for me to start one up! That's why I'm curious about this selegeline patch, which I think makes the tyramine risk less of an issue.
>>There go my tangients. Sorry.
>>Another dilemma regarding the resumption of Prozac is that I usually feel fairly even-mooded and ok while on the adderall+klonopin, but only during the DAY. If I could add another adderall dose early evening, I wouldn't turn into such a zombie at 6p.m and be totally debilitated during the evening hours, which is usuall when I'd do most of my composing. So that's another thing I could do out of my own accord, but then we're talking raising the dose of an amphetamine without doc consent, and that might not be the best of moves?
>>But it's when the adderall wears off that I also get a return of my GAD/SAD anxiety - like when I posted last night about my need to return to SSRI's. Whereas when I'm feeling the effects of the adderall, my mind is focused and doesn't tend to drift off into all this GAD stuff; in a way the stim decreases my GAD while it works and increases it when it ceases to work, all in the same day!
> You're the best,
Peter
p.s->>See your other thread for my opinions about your klonopin journey.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Peter thread:254453
URL: http://www.dr-bob.org/babble/20030823/msgs/254626.html